Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 264, NWS Nashville, TN

July 8, 2012Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 7:46 PM CDT for Robertson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 7:46 PM CDT (00:46 UTC)
Expired
Jul 8, 2012, 8:15 PM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Robertson County, TN

The radar

The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2450 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS54 KOHX 090046
SVROHX
TNC147-090115-
/O.NEW.KOHX.SV.W.0264.120709T0046Z-120709T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 815 PM CDT

* AT 744 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR PROVIDENCE...MOVING WEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ORLINDA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.

&&

LAT...LON 3664 8656 3657 8661 3657 8686 3665 8689
      3666 8679 3666 8659
TIME...MOT...LOC 0046Z 094DEG 15KT 3664 8663

$$

FORECASTER:13
1 follow-up statement
278 
WWUS54 KOHX 090103
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
803 PM CDT SUN JUL 8 2012

TNC147-090115-
/O.CON.KOHX.SV.W.0264.000000T0000Z-120709T0115Z/
ROBERTSON TN-
803 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROBERTSON COUNTY UNTIL 815 PM CDT...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTH OF CROSS PLAINS...OR 12
MILES NORTHEAST OF SPRINGFIELD...MOVING WEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN ROBERTSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3665 8659 3657 8667 3657 8686 3665 8689
      3666 8679
TIME...MOT...LOC 0103Z 094DEG 15KT 3661 8673

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:47 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 8, 6:47 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT SUN JUL 8 2012

.UPDATE...FOR 00Z AVIATION DISCUSSION.
&&

.AVIATION...00Z AVIATION DISCUSSION.
PULSE TYPE SHWRS/TSTMS WILL CONTINUE THRU 09/03Z...WITH TEMPO MVFR/IFR
VSBYS/CEILINGS CONDITIONS...WITH SHWRS/TSTMS BECOMING MORE NUMEROUS
AFTER 09/16Z-09/24Z AS A COLD FRONT APPROACHES THE MID STATE. EXPECT
AT LEAST PREVAILING MVFR CEILINGS DURING THE 09/16Z-09/24Z TIME FRAME.
&&

.PREV DISCUSSION.../ISSUED 502 PM CDT SUN JUL 8 2012/

DISCUSSION...

SHORT TERM...EXPECT CURRENT ROUND OF STORMS TO WEAKEN AS DAYLIGHT
DIMINISHES. WILL MOST LIKELY SEE SOME LINGERING ACTIVITY OVERNIGHT,
SHOWERS AND THUNDERSTORM CHANCES WILL REAPPEAR MONDAY AS THE MUCH
ANTICIPATED COLD FRONT CURRENTLY STRETCHING FROM THE OHIO VALLEY TO
ARKANSAS INCHES CLOSER TO THE MID-STATE. SOUNDINGS ARE SATURATED WITH
PWAT VALUES STILL TOPPING OUT AROUND 2 INCHES THROUGH MONDAY AND
TUESDAY AS THE FRONT LINGERS AROUND OUR AREA. TEMPS ARE EXPECTED TO
BE MUCH COOLER THAN THE PREVIOUS WEEK, WITH HIGH TEMPERATURES
REACHING THE LOW 90S MONDAY AND AS THE FRONT SETTLES INTO THE AREA
OVERNIGHT MONDAY AND INTO TUESDAY TEMPERATURES SHOULD SETTLE IN THE
MID TO HIGH 80S ON TUESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVERNIGHT WEDNESDAY NIGHT.

LONG TERM...WEDNESDAY THE FRONTAL BOUNDARY IS EXPECTED TO BE POSITIONED
OVER THE SOUTHEASTERN PORTION OF OUR AREA BRINGING A DECREASE IN
POPS IN THE NORTHWEST. AS THE FRONT MOVES OFF TO THE SOUTH, CONDITIONS
LOOK TO BE DRIER IN THE NORTHWEST ON THURSDAY. HOWEVER PLENTY OF
MOISTURE REMAINS MAINLY OVER THE EASTERN HALF OF THE AREA AND A
SERIES OF UPPER LEVEL SHORTWAVES ALONG WITH DAYTIME INSTABILITY
KEEP A CHANCE OF PRECIPITATION IN THE FORECAST THROUGHOUT THE
WEEKEND....WITH THE SOUTHEASTERN PORTIONS OF OUR AREA SEEING THE
HIGHEST RAINFALL AMOUNTS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN
IN THE MID 80S FOR THE REMAINDER OF THE EXTENDED....WITH HIGHS IN
THE UPPER 70S FOR THE PLATEAU ON WEDS AND THURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT SUN JUL 8 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST
LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF
THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE
EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG
AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Local storm report, Jul 8, 7:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
705 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     LAFAYETTE               36.52N 86.03W
07/08/2012                   MACON              TN   LAW ENFORCEMENT

            TREES DOWNED ACROSS THE COUNTY.

&&

31
Local storm report, Jul 8, 7:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     5 E LEBANON             36.21N 86.23W
07/08/2012                   WILSON             TN   EMERGENCY MNGR

            MULTIPLE TREE DOWN REPORTS AT 4200 AND 4600 TROUSDALE
            FERRY RD. ANOTHER REPORT ON LINWOOD RD 5 MILES E OF
            LEBANON.

&&

TBOUCHER
Local storm report, Jul 8, 7:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
711 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     3 E LEBANON             36.21N 86.27W
07/08/2012                   WILSON             TN   EMERGENCY MNGR

            TREE DOWN AT 2340 BLUEBIRD RD. 3 MILES E OF LEBANON.

&&

TBOUCHER
Local storm report, Jul 8, 7:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     CELINA                  36.55N 85.50W
07/08/2012                   CLAY               TN   LAW ENFORCEMENT

            A FEW TREES WERE DOWNED ON ROADWAYS ACROSS THE COUNTY.

&&

31
Local storm report, Jul 8, 7:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     4 NW WATERTOWN          36.14N 86.19W
07/08/2012                   WILSON             TN   EMERGENCY MNGR

            TREE DOWN REPORTED AT LINWOOD RD AND ROBERTS LN. 3 MILES
            NW OF WATERTOWN.

&&

TBOUCHER
Local storm report, Jul 8, 7:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     13 N CENTERVILLE        35.98N 87.45W
07/08/2012                   HICKMAN            TN   EMERGENCY MNGR

            EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
            NORTH OF CENTERVILLE.

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

0515 PM     LIGHTNING        5 N FRANKLIN            36.00N 86.84W
07/08/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
            RESULTING IN A TRANSFORMER BLOWING.

0516 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
            AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.

0520 PM     TSTM WND DMG     5 N BRENTWOOD           36.07N 86.79W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            SEVERAL TREES...ALONG WITH POWER LINES...AND TRAFFIC
            WIRES DOWNED IN SOUTHERN DAVIDSON COUNTY.

0525 PM     TSTM WND DMG     CARTHAGE                36.26N 85.94W
07/08/2012                   SMITH              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS THE COUNTY.

0528 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   LAW ENFORCEMENT

            NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
            INTERSECTIONS IN WEST NASHVILLE.

0546 PM     TSTM WND DMG     4 NW WATERTOWN          36.14N 86.19W
07/08/2012                   WILSON             TN   EMERGENCY MNGR

            TREE DOWN REPORTED AT LINWOOD RD AND ROBERTS LN. 3 MILES
            NW OF WATERTOWN.

0551 PM     TSTM WND DMG     5 E LEBANON             36.21N 86.23W
07/08/2012                   WILSON             TN   EMERGENCY MNGR

            MULTIPLE TREE DOWN REPORTS AT 4200 AND 4600 TROUSDALE
            FERRY RD. ANOTHER REPORT ON LINWOOD RD 5 MILES E OF
            LEBANON.

0555 PM     LIGHTNING        GAINESBORO              36.36N 85.65W
07/08/2012                   JACKSON            TN   911 CALL CENTER

            FIFTY YEAR OLD FEMALE STRUCK BY LIGHTNING ON ANDERSON
            VILLAGE LANE.CONDITION OF PERSON UNKNOWN AT THIS TIME.

0600 PM     HAIL             5 NE MURFREESBORO       35.90N 86.33W
07/08/2012  E0.88 INCH       RUTHERFORD         TN   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN LASCASSAS.

0600 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
07/08/2012                   RUTHERFORD         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS EASTERN PORTIONS OF
            THE COUNTY.

0601 PM     TSTM WND DMG     3 E LEBANON             36.21N 86.27W
07/08/2012                   WILSON             TN   EMERGENCY MNGR

            TREE DOWN AT 2340 BLUEBIRD RD. 3 MILES E OF LEBANON.

0700 PM     TSTM WND DMG     LAFAYETTE               36.52N 86.03W
07/08/2012                   MACON              TN   LAW ENFORCEMENT

            TREES DOWNED ACROSS THE COUNTY.

0700 PM     LIGHTNING        6 N LAFAYETTE           36.61N 86.03W
07/08/2012                   MACON              TN   LAW ENFORCEMENT

            LIGHTNING HIT A TREE THAT CAUSED A FIRE IN A FIELD NEAR
            UNDERWOOD ROAD.

0708 PM     TSTM WND DMG     CELINA                  36.55N 85.50W
07/08/2012                   CLAY               TN   LAW ENFORCEMENT

            A FEW TREES WERE DOWNED ON ROADWAYS ACROSS THE COUNTY.

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:53 PM CDTSpecial Weather StatementOHXClay, Overton, Pickett22 min
Jul 8, 8:09 PM CDTSevere Thunderstorm WarningOHXRobertson29 min
Jul 8, 8:12 PM CDTSevere Thunderstorm WarningOHXMontgomery21 min
Jul 8, 8:44 PM CDTSpecial Weather StatementOHXHouston, Montgomery, Robertson, Stewart61 min
Jul 8, 9:47 PM CDTAreal Flood AdvisoryOHXCheatham, Montgomery3 hr
Jul 8, 11:32 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Sumner, Trousdale, Williamson, Wilson3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.